The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Headache & Nori

Hello everyone,
I hope all are doing well.

I am still suffering with dizziness but i have bad headache every day. I have headache before starting The medicine Nori but now its increasing every day i have very bad headache.
Is this side effect of Nori ?

How long have you been on this dose of Nori?

Hello dear,

6 weeks on dose 30. And in total 3 months on Nori

Then no, headaches should generally not get worse except after the first couple of weeks at a new dose. But then generally is the operative word. Maybe Nori isn’t the cause. Doctors consider a med (any med, device, etc) successful if it reduces symptoms 50% of the time. The rest of the time we suffer and occasionally take rescue meds, exercise or do whatever our favorite strategies for beating it back down again happen to be. (For example, I’ve got a splitter because I had my messed up neck worked on today. I’m going swimming. If that doesn’t work, I’ll try something else.)

It’s one of the reasons we talk about 80-95% better as a success story. Most of us have some symptoms some or all of the time. It’s a matter of intensity. MAV isn’t something that can be cured so much as managed. Look at your diet and other triggers over the last few days. Too much salt? Nitrates? Artificial lighting? Stress? Got a cold? Or maybe it’s just random. If you are generally trending worse over weeks or a month, then look at augmenting or switching up meds. It has to be viewed as an average over time. Keep a diary for your neurologist. If it’s been a month, it’s time to go back in.

Emily

1 Like

I agree with Emily. If I drink sports drinks or diet mt dew I’ll get a headache. Before I connected the dots I was having headaches that would last days and have a few days of a break, then another 4-6 day long headache. I don’t know if at this point it’s the nortriptyline that’s causing the headaches as it is probably something else. Most side effects from medications only last a few weeks, or it could be that it’s not a high enough dosage to effectively handle the headache.

I hope you get relief soon. Pain is no fun.

2 Likes

Thanks Emily & Kara for you replies.

I am ob strict diet and still i dont see the effect of it. I do have a problem that my doctor not at the same country and its very difficult to contact him whenever i have a concern.

That is difficult. I’m sorry you have to add logistical challenges to MAV. MAV is hard enough without having trouble accessing a doctor.

Sometimes the migraine diet helps. Sometimes it doesn’t. My triggers are caffeine, sugar and salt. Everything else seems to be ok.

That’s got to be so hard! My local hospital/clinics have an app that has all our test results and info on there and I can also message my doctor and I usually hear back within 24 hours. Does you clinic have anything like that?

I dont think that the diet is helping me. But i am already on it and will continue…

Hello Kara, at the beginning they told me that i can contact my doctor by email any time. Can u imagine i sent many emails since one month and no replies. Then they ask me to wait until my next appointment via skype. And this will be end of April.

Honestly, If it were me I’d find a new doctor. At one point my old primary doctor just stopped responding to me so I found a new doctor that would take me seriously. I’m very happy with my new primary and my neurologist. I know there’s got to be a little give and take. We need to do what they say and give our meds a chance but your doctor should also have an open line of communication with you. I really hope you can get some help soon, this MAV stuff is not fun.

1 Like

Hope,

Maybe you could tell us generally where you are. We have members all over the world. You might get lucky and find someone here who knows of a good doctor reasonably near to you.

2 Likes

I am in gulf country “Abu dhabi”

1 Like